Alert archive / Alabama / Tornado Warnings in 2015
Tornado Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Dec 23, 2015, 6:44 PM CST for Lauderdale County, Alabama. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 6:44 PM CST (00:44 UTC)
- Expired
- Dec 23, 2015, 7:15 PM CST
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 7:00 PM CST | TSTM WND DMG | 3 N Waterloo, AL | SMALL TREES DOWN ALONG COUNTY ROAD 54 BETWEEN CR 14 AND 21. TIME ESTIMATED FROM RADAR. |
| Dec 23, 7:00 PM CST | TORNADO | 3 N Waterloo, AL | EF-2 TORNADO SNAPPED AND UPROOTED NUMEROUS TREES...DAMAGED SEVERAL SINGLE FAMILY HOMES...AND ONE CHURCH ALONG ITS 7.4 MILE PATH. MAX WIND SPEED 115 MPH. MAX PATH WIDTH 150 YDS. |
| Dec 23, 7:00 PM CST | TORNADO | 3 N Waterloo, AL | SMALL TREES DOWN ALONG COUNTY ROAD 54 BETWEEN CR 14 AND 21. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 4:49 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WFUS54 KHUN 240044
TORHUN
ALC077-240115-
/O.NEW.KHUN.TO.W.0008.151224T0044Z-151224T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
644 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN LAUDERDALE COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 715 PM CST
* AT 643 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER BURNSVILLE...OR 9 MILES WEST OF IUKA...
MOVING NORTHEAST AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LAUDERDALE COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3501 8799 3491 8799 3490 8802 3491 8805
3490 8807 3489 8810 3492 8816 3496 8817
3500 8820 3501 8820
TIME...MOT...LOC 0043Z 238DEG 45KT 3484 8835
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
STUMPF2 follow-up statements
106
WWUS54 KHUN 240102
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
702 PM CST WED DEC 23 2015
ALC077-240115-
/O.CON.KHUN.TO.W.0008.000000T0000Z-151224T0115Z/
LAUDERDALE AL-
702 PM CST WED DEC 23 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHWESTERN LAUDERDALE COUNTY...
AT 702 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR J P COLEMAN STATE PARK...MOVING NORTHEAST AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LAUDERDALE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3501 8799 3494 8799 3493 8804 3493 8808
3494 8811 3496 8813 3498 8814 3501 8814
TIME...MOT...LOC 0102Z 238DEG 45KT 3497 8810
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
STUMPF520
WWUS54 KHUN 240108
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
708 PM CST WED DEC 23 2015
ALC077-240117-
/O.EXP.KHUN.TO.W.0008.000000T0000Z-151224T0115Z/
LAUDERDALE AL-
708 PM CST WED DEC 23 2015
...THE TORNADO WARNING FOR NORTHWESTERN LAUDERDALE COUNTY WILL EXPIRE
AT 715 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3501 8799 3494 8799 3493 8804 3493 8808
3494 8811 3496 8813 3498 8814 3501 8814
TIME...MOT...LOC 0105Z 238DEG 45KT 3497 8810
$$
STUMPFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Dec 23, 6:02 PM CST, 42 minutes earlier.
Area forecast discussion, Dec 23, 6:02 PM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 602 PM CST WED DEC 23 2015 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 412 PM CST WED DEC 23 2015/ A COMPLICATED AND UNUSUAL WEATHER PATTERN FOR DECEMBER IS STILL UNFOLDING AND MAY BRING AN INCREASED RISK FOR SEVERE WEATHER TO THE AREA TONIGHT. TIMING HAS NOT CHANGED THAT MUCH FROM PREVIOUS FORECASTS...WITH IMPACTS FROM ANY SEVERE THUNDERSTORMS MOST LIKELY BETWEEN THE 6PM TO MIDNIGHT TIMEFRAME. FIRST, WILL COVER THE LARGE SCALE PERSPECTIVE AND THEN GET INTO THE DETAILS FOR THE FORECAST. THE UPR FLOW PATTERN ACROSS THE CONUS CURRENTLY SHOWS A BROAD TROUGH IN WEST/CENTRAL AREAS...WITH RIDGING IN THE EAST. DEEP SWRLY FLOW ACROSS OUR AREA EXTENDS TO THE SFC WITH TEMPS/DEW POINTS THAT ARE RATHER UNCHARACTERISTIC FOR LATE DECEMBER STREAMING ACROSS THE AREA AND WELL INTO THE NORTHEAST CONUS. THE SFC LOW IN ASSOC/W THE BROAD UPR TROUGH WAS MOVING NEWRD ACROSS THE MIDWEST WITH A COLD FRONT EXTENDING SWRD JUST WEST OF THE MISS RIVER (AS OF 3 PM). A QUASI- LINE OF SHOWERS/STORMS WAS LOCATED JUST AHEAD OF THE FRONT AROUND THE TN/MISS/ARK BORDER REGION. SOME OF THE THUNDERSTORMS IN THIS AREA HAVE PRODUCED SEVERE WEATHER THIS AFTERNOON...PRIMARILY VERY LARGE HAIL AND DAMAGING WINDS. THIS LINE OF SHOWERS/STORMS MAY IMPACT US LATER THIS EVENING...I'LL GET TO THAT JUST A LITTLE BELOW. TO OUR SOUTH IN CENTRAL PORTIONS OF AL/MISS...SHOWERS AND STORMS WERE ALSO DEVELOPING AND MOVING NEWRD. SOME OF THIS ACTIVITY MAY EXPAND AND IMPACT SOUTHEASTERN/EASTERN PORTIONS OF THE HUN COUNTY WARNING AREA (CWA) LATE THIS AFTERNOON INTO THE EARLY EVENING. BOTH AREAS OF CONVECTION WILL BEAR WATCHING AS WE PROGRESS THROUGH THE EVENING. NOW FOR SOME FURTHER DETAILS AND THE LATEST THINKING ABOUT THE SEVERE WEATHER POTENTIAL FOR TODAY/TONIGHT. THE SHOWERS/STORMS CURRENTLY TO OUR SOUTH HAVE DEVELOPED ALONG AN AXIS OF ENHANCED SFC CONVERGENCE IN THE LOW-LVL WIND FIELD. SHEAR IS SUFFICIENT IN THIS AREA TO LEAD TO SOME THUNDERSTORM ORGANIZATION...ALTHOUGH SFC BASED INSTABILITY IS LACKING DUE TO THE PRESENCE OF A RATHER THICK CLOUD CANOPY AND RAINFALL FOR MUCH OF THE DAY. LIKEWISE...MUCH OF OUR AREA HAS BEEN UNDER THE INFLUENCE OF A RATHER THICK CANOPY OF LOW/MID CLOUDS ALL DAY. TEMPS HAVE MANAGED TO CLIMB INTO THE MID 60S AT MOST LOCATIONS...BUT THAT IS ALL SO FAR AND IS LESS THAN EARLIER THINKING. SO...WE TOO ARE NOT AS UNSTABLE CURRENTLY AS WE WOULD BE DUE TO THE PRESENCE OF CLOUDS/SHOWERS NEARLY ALL DAY. GIVEN THE LACK OF EFFECTIVE SHEAR CURRENTLY IN EASTERN/SOUTHERN AREAS...CONCERN IS NOT TOO HIGH FOR SEVERE POTENTIAL WITH THE AREA OF STORMS TO OUR SOUTH...AT THIS POINT. NEVERTHELESS...THIS AREA WILL STILL BEAR WATCHING AS OVERALL DEEP LAYER SHEAR INCREASES THROUGH THE EARLY EVENING. NOW...LOOKING TO OUR WEST. THIS ACTIVITY BEARS THE MOST WATCHING AND ARGUABLY HAS THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY AS WE PROGRESS INTO THE EVENING. PARTIAL CLEARING IN MISSISSIPPI HAS ALLOWED FOR GREATER DESTABILIZATION OF THE ENVIRONMENT THERE THIS AFTERNOON...AND SOME OF THE WARMER/MORE UNSTABLE AIR IS LIKELY TO ADVECT INTO PARTS OF OUR AREA. OF COURSE...WESTERN AREAS WOULD BE FAVORED DUE TO BETTER GEOGRAPHICAL PROXIMITY. NEVERTHELESS...AS THIS AREA OF SHOWERS/STORMS CONTINUES TO ADVANCE SLOWLY EWRD AHEAD OF THE SFC FRONT...IT WILL MOVE INTO A REGION OF HIGHER SHEAR. THE MAIN QUESTION FOR OUR AREA IS...WILL SUFFICIENT LOW-LVL INSTABILITY DEVELOP TO GENERATE SEVERE THUNDERSTORMS. WESTERN PORTIONS OF THE CWA STILL APPEAR TO BE FAVORED...MAINLY DUE TO THE PROXIMITY TO WARMER AND MORE UNSTABLE AIR...AS MENTIONED PREVIOUSLY. THE OTHER ISSUE IS THIS...WHILE THESE STORMS PROGRESS EWRD, THE UPR TROUGH THAT IS THE PRIMARY MECHANISM FOR LARGE SCALE VERTICAL ASCENT WILL BE SHIFTING QUICKLY NEWRD AND AWAY FROM OUR AREA. THUS...PRIMARY FORCING WILL GRADUALLY SHIFT FROM THE UPR WAVE CLOSER TO THE EFFECTS OF THE SFC/LOW-LVL FRONT. SO...STORMS ARE LIKELY TO DECREASE IN COVERAGE AND PROBABLY INTENSITY TOO AS THEY MOVE EWRD LATER THIS AFTERNOON DESPITE THE STRONGER SHEAR. NEVERTHELESS...THERE IS STILL CONCERN FOR NW AL WHILE THE THREAT DECREASES FOR AREAS TO THE EAST LATER IN THE EVENING. THE TORNADO THREAT STILL EXISTS AS DOES THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. THESE SEVERE WEATHER QUALIFIERS REMAIN IN THE GRIDS/ZONES FOR NOW. THE LATEST BEST TIMING PLACES THE STORMS ENTERING NW ALABAMA AROUND 5-6 PM...AND PERHAPS THE DECATUR/HUNTSVILLE METRO AROUND 8-9 PM. THE INTENSITY OF THE STORMS BY THE TIME THEY ARRIVE IN THE I-65 CORRIDOR IS AGAIN QUESTIONABLE THOUGH. HOWEVER...THIS IS A COMPLEX SITUATION AND FORECASTING FOR SEVERITY OF STORMS EVEN SEVERAL HOURS OUT IS DIFFICULT. SO...IT WILL BE BEST TO REMAIN ABREAST OF THE LATEST WEATHER INFORMATION INCLUDING ANY WATCHES AND WARNINGS. SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY WEAKEN OVERNIGHT AS BROAD SCALE FORCING FOR ASCENT WEAKENS AS DOES THE SFC FRONT. IT IS STILL NOT COMPLETELY CLEAR WHETHER THE SFC FRONT WILL CLEAR THE AREA. IN FACT...IT LOOKS INCREASINGLY LIKELY THAT IT WILL NOT AND THE LATEST FORECAST WILL REFLECT THIS WITH MOSTLY SOUTHERLY FLOW REMAINING IN THE AREA AS WELL AS CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH TOMORROW. THUNDERSTORMS TOMORROW DURING THE AFTERNOON WILL ALSO BEAR WATCHING AS SUFFICIENT SHEAR/INSTABILITY FOR STORM ORGANIZATION REMAINS PRESENT...PARTICULARLY IN SOUTHERN/EASTERN AREAS. ANOTHER WAVE OF LOW PRESSURE WILL DEVELOP WELL TO OUR WEST AND THE AREA WILL ESSENTIALLY REMAIN IN THE WARM SECTOR OF THE BROAD WEST CONUS TROUGH. A WARM FRONT IS LIKELY TO CROSS OUR AREA FROM LATE THURSDAY INTO FRIDAY AND KEEP CHANCES FOR SHOWERS AND STORMS IN THE FCST. SHEAR/INSTABILITY WILL STILL BE PRESENT BUT DO NOT APPEAR TO BE SUFFICIENT FOR THE GENERATION OF SEVERE WEATHER DURING THE THURS NIGHT TO CHRISTMAS DAY TIMEFRAME. NEVERTHELESS...SOME STRONG STORMS CANNOT BE RULED OUT WITH STRONG WIND GUSTS PERHAPS TO 40-50 MPH AS THE GREATEST THREAT. STORM ACTIVITY WILL GRADUALLY DECREASE IN COVERAGE CHRISTMAS NIGHT INTO SATURDAY FROM SOUTH TO NORTH. ONE THING THAT HASN'T BEEN MENTIONED MUCH IS THE UNUSUALLY WARM TEMPS DURING THIS PERIOD...INCLUDING THE WEEKEND. SOME DAILY RECORD HIGHS ARE LIKELY TO BE BROKEN...ESPECIALLY OVERNIGHT LOW TEMPERATURES. THE ALL-TIME RECORD HIGH FOR MSL FOR THE MONTH OF DECEMBER IS 78 DEGREES...AND THIS IS CURRENTLY FORECAST FOR SUNDAY. BY THE TIME ALL IS SAID AND DONE FOR DEC...THIS IS LIKELY TO BECOME THE WARMEST DEC ON RECORD FOR MOST LOCATIONS IN OUR AREA. ANYWAY...GETTING BACK TO THE WEATHER. THE WEATHER SITUATION WILL BEGIN TO CHANGE BY LATE SUNDAY AS A STRONG CLOSED UPR LOW OVER THE SOUTHERN PLAINS BECOMES ABSORBED BACK INTO THE POLAR WESTERLIES AND EJECTS TO THE NORTHEAST. SFC CONVERGENCE ALONG/AHEAD OF A DEVELOPING COLD FRONT WILL BRING INCREASED CHANCES FOR SHOWERS/STORMS BACK INTO THE AREA ESPECIALLY LATE SUNDAY THROUGH MONDAY. PART OF THE REASON FOR THE EXTENDED PERIOD OF POPS/WEATHER INTO TUESDAY IS DUE TO UNCERTAINTY IN THE EVENTUAL MOVEMENT/TIMING WITH THIS NEXT SYSTEM. ACTUAL SHOWER/STORM IMPACTS FROM THIS NEXT SYSTEM ARE LIKELY NOT TO LAST MUCH BEYOND 12-18 HOURS. COOLER TEMPS ARE LIKELY TO FOLLOW BY MID-WEEK IN THE WAKE OF THIS NEXT LOW BUT TEMPS MAY ONLY END UP FALLING TO NEAR NORMAL VALUES FOR THIS TIME OF YEAR. KDW && .AVIATION... FOR 00Z TAFS...BKN BAND OF SUPERCELL TSRA SLOWLY APPROACHING FROM THE WEST WILL IMPACT MSL BTWN 24/01-04Z...AND CONTINUE EWD THRU THE EVENING. ACTIVITY WILL LIKELY WEAKEN BY THE TIME IT REACHES HSV IN THE 03-06Z TIMEFRAME. NONETHELESS...SIGNIFICANT IMPACTS WORTHY OF AWW ISSUANCE ARE EXPECTED AT EACH TERMINAL...WITH STORMS CAPABLE OF PRODUCING SIGNIFICANT WIND GUSTS AND FREQUENT LIGHTNING IN ADDITION TO REDUCED VSBY/CIGS. THE WEAK COLD FRONT RESPONSIBLE FOR THIS CONVECTION WILL PUSH THRU THE REGION VERY SLOWLY...BUT DO EXPECT THREAT FOR PCPN TO SHIFT TO THE S/E OF MSL BY 05Z AND HSV BY 07Z. SFC WINDS WILL BECOME LGT/VRBL IN THE WAKE OF THIS ACTIVITY...WITH COMBINATION OF IFR STRATUS AND LGT BR/FG EXPECTED FOR REMAINDER OF EARLY MORNING HRS. STALLED FRONT WILL LIFT NWD BY 15Z...WITH LGT SSE FLOW RETURNING AND PERHAPS A BRIEF INCREASE IN CIG CONDS. DEEPER MOISTURE WILL RETURN WITH STRENGTHENING SSE FLOW LATE IN THE TAF PERIOD...AND HAVE REINTRODUCED VCSH ALONG WITH LOWER CIGS. 70/DD && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 23, 4:49 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 449 PM CST WED DEC 23 2015 ALZ001>010-016-TNZ076-096-097-240715- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 449 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA... NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ...TORNADO WATCH IN EFFECT FOR NORTHWESTERN AND NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE UNTIL 11 PM CST... A STRONG STORM SYSTEM WILL AFFECT THE TENNESSEE VALLEY WITH THE CHANCE OF SEVERE THUNDERSTORMS. THE PRIMARY HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE...PARTICULARLY IN NORTHWEST ALABAMA. STORMS ARE LIKELY TO ENTER NORTHWEST PORTIONS OF ALABAMA DURING THE EARLY EVENING. A STRONG TORNADO OR TWO REMAINS POSSIBLE FOR NORTHWESTERN ALABAMA. ALTHOUGH STORMS MAY DECREASE IN INTENSITY AS THE EVENING PROGRESSES...STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL CROSS THE INTERSTATE 65 CORRIDOR AREA AROUND 8 TO 9 PM. CHANCES FOR SEVERE WEATHER WILL DECREASE FURTHER TO THE EAST FOR NORTHEASTERN PORTIONS OF ALABAMA AND SOUTHERN PORTIONS OF THE PLATEAU REGION IN TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL CONTINUE ON THURSDAY BUT THE THREAT FOR SEVERE WEATHER WILL BE LOW. NEVERTHELESS...STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE DURING THE AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH CHRISTMAS. SOME STORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS ARE POSSIBLE THROUGH THIS PERIOD. THE UNUSUALLY WARM AND WET PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH IN OVERALL COVERAGE AND INTENSITY FROM FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...HEAVIER SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN FROM LATE SUNDAY ESPECIALLY THROUGH MONDAY. SOME OF THESE STORMS COULD ALSO PRODUCE STRONG WIND GUSTS...BUT SEVERE WEATHER APPEARS UNLIKELY WITH THIS ACTIVITY. DUE TO THE PROLONGED PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY...THE RISK FOR FLOODING AND FLASH FLOODING WILL INCREASE BY LATE IN THE PERIOD...ESPECIALLY FOR AREAS WITH POOR DRAINAGE AND ALONG AREA RIVERS AND STREAMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS EVENING.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:55 PM CST | Special Weather Statement | HUN | Jackson | 35 min |
| Dec 23, 7:19 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 26 min |
| Dec 23, 7:46 PM CST | Special Weather Statement | HUN | Jackson | 44 min |
| Dec 23, 9:01 PM CST | Special Weather Statement | HUN | Lauderdale | 29 min |
| Dec 23, 9:52 PM CST | Special Weather Statement | HUN | Lawrence, Limestone | 23 min |
| Dec 23, 10:10 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 35 min |
| Dec 23, 10:18 PM CST | Special Weather Statement | HUN | Lawrence | 27 min |
| Dec 23, 10:23 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 37 min |
| Dec 23, 10:49 PM CST | Special Weather Statement | HUN | Madison | 41 min |
| Dec 23, 11:42 PM CST | Special Weather Statement | HUN | Cullman | 48 min |
| Dec 24, 12:23 AM CST | Special Weather Statement | HUN | Marshall | 37 min |
| Dec 24, 12:39 AM CST | Special Weather Statement | HUN | Cullman, Marshall | 36 min |
| Dec 24, 12:42 AM CST | Special Weather Statement | HUN | Jackson | 33 min |
| Dec 24, 1:09 AM CST | Special Weather Statement | HUN | DeKalb | 21 min |
| Dec 24, 1:20 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 25 min |
| Dec 24, 3:22 PM CST | Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 39 hr |
Nearby
Tornado Warnings in Alabama, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.